# SDR 2002FA0000953

- Difficulty date: July 24, 2002
- Submitted: August 7, 2002
- Operation: General aviation
- Aircraft: N9712C
- Make and model: Piper PA-34-200T
- Aircraft serial: 347870211
- Engine: Cont TSIO360EB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Retainer
- Part number: 631996
- Condition: Cracked
- Location: Rocker Shaft
- Part time: 178 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, ONE ROCKER BOX COVER ON THE LEFT ENGINE WAS REMOVED IN THE PROCESS OF REPLACING PUSHROD TUBE SEALS.  DISCOVERED ONE ROCKER SHAFT RETAINER CRACKED INTO TWO PIECES.  DECIDED TO INSPECT REMAINDER OF CYLINDERS AND FOUND 19 OF 24 ROCKER SHAFT RETAINERS EITHER COMPLETELY CRACKED IN HALF OR ALMOST CRACKED IN HALF.  ELECTED TO REPLACE ASS RETAINERS AT THIS TIME.  THIS IS AN AREA THAT IS NOT NORMALLY ACCESSED DURING A NORMAL ANNUAL.  SUSPECT THAT THE CAUSE MAY HAVE BEEN OVER-TORQUE ON THE NUTS HOLDING THE RETAINERS.
